First Author: H.Oner TURKEY
Co Author(s): T. Ozturk G. Arikan Z. Ozbek 0 0 0 0 0 0 0 0 0
Back to previous
To report a case of herpetic keratouveitis that developed soon after intravitreal ranibizumab injection.
Department of Ophthalmology, Dokuz Eylul University School of Medicine, Izmir, Turkey.
A 54-year-old man with the diagnosis of bilateral proliferative diabetic retinopathy and severe macular edema received intravitreal injection of ranibizumab in his both eyes with 3 days interval.
One week after the intravitreal ranibizumab injection, patient presented with a decreased visual acuity in his right eye. Although preoperative best-corrected visual acuity was 20/200 in both eyes, postoperative vision decreased to hand motion in the right eye. Slit-lamp biomicroscopy revealed a diffuse corneal edema and severe flare in the anterior chamber with an intraocular pressure (IOP) of 50 mmHg. Subsequently he was diagnosed as herpetic keratouveitis in the right eye. Herpetic keratouveitis was treated with oral valacyclovir, as well as topical acyclovir ointment and prednisolone acetate drops. However recalcitrant IOP rise had to be treated with a single session transscleral diode laser cyclophotocoagulation.
Herpetic keratouveitis can be seen as a rare complication of intravitreal ranibizumab injection. To our best knowledge, this is the first case with herpes keratouveitis developed following intravitreal ranibizumab injection.